The National Poison Centre has received multiple reports of poisoning from the consumption of Ivermectin pills through self-administration, according to a warning issued by the Ministry of Health (MOH).
Taking back to its official Facebook page earlier today, 14 August, the ministry wrote that two recent cases of poisoning from the consumption of Ivermectin pills were recorded in the country.
The first case involves a 35-year-old, while the second is a senior citizen.
The 35-year-old experienced shortness of breath for up to five days after consumption.
Subsequently, the senior citizen was found unconscious after he allegedly took 15 pills of Ivermectin in one go.
MOH warned that so far, Ivermectin has not been approved for use as a treatment or prevention against COVID-19 infection in Malaysia.
Despite that, MOH said that it found the Ivermectin was being sold illegally here.
“Ivermectin consumption without in-depth study and improper dosage can result in poisoning. Ivermectin can cause adverse effects such as vomiting, diarrhoea, abdominal pain, and dizziness,” it said.
Furthermore, there are worst side effects that include lung damage and death.
“Therefore, avoid taking Ivermectin for self-treatment,” MOH warned.